Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Apr 13, 2007, 4:14 AM CDT for 8 counties in Kansas. It took effect at Apr 13, 2007, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 4:14 AM CDT (09:14 UTC)
- In effect from
- Apr 13, 2007, 1:00 PM CDT
- Expired
- Apr 14, 2007, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 46 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 130914 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 414 AM CDT FRI APR 13 2007 ...HISTORIC APRIL SNOWSTORM APPROACHING SOUTHWEST KANSAS... .AN INTENSE SPRING STORM OVER THE DESERT SOUTHWEST EARLY THIS MORNING WILL MOVE OUT INTO THE CENTRAL PLAINS BY THIS AFTERNOON. SNOW WILL OVERSPREAD AREAS WEST OF A MEADE TO DODGE CITY TO LARNED LINE BY DAYBREAK. AREAS TO THE SOUTHEAST WILL SEE RAIN AND SLEET MIXING WITH SNOW BEFORE CHANGING TO ALL SNOW BY NOON. SIGNIFICANT...BUT LESSER AMOUNTS OF SNOW WILL FALL ALONG A SWATH FROM ASHLAND TO GREENSBURG TO PRATT AND POINTS SOUTHEAST. THUNDER MAY ALSO ACCOMPANY THE HEAVIEST SNOW AND SLEET THIS AFTERNOON AND EARLY EVENING KSZ046-064>066-076>079-084>087-131715- /O.EXT.KDDC.WS.W.0001.070413T0914Z-070414T1200Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 414 AM CDT FRI APR 13 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM CDT SATURDAY. SNOW DEVELOPING THIS MORNING WILL CONTINUE THROUGHOUT THE DAY...BECOMING HEAVY AT TIMES IN THE AFTERNOON. THE SNOW WILL MIX WITH OR CHANGE OVER TO SLEET MAINLY IN THE LIBERAL...MEADE...AND BUCKLIN AREAS BY MID-MORNING BEFORE CHANGING BACK TO SNOW BY EARLY AFTERNOON. AREAS THAT REMAIN ALL SNOW...PARTICULARLY FROM SUBLETTE TO CIMARRON TO JETMORE AND LACROSSE WILL SEE STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS. SOUTH OF THIS AREA WHERE SLEET WILL BE MIXED IN AT TIMES TODAY...TOTAL SNOW AND SLEET ACCUMULATION OF 5 TO 8 INCHES ARE EXPECTED. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS AND UPDATED STATEMENTS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ030-031-043>045-061>063-074-075-131715- /O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 414 AM CDT FRI APR 13 2007 /314 AM MDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. SNOW DEVELOPING THIS MORNING WILL CONTINUE THROUGHOUT THE DAY...BECOMING HEAVY AT TIMES IN THE AFTERNOON. WIDESPREAD STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A BAND OF VERY HEAVY SNOW THIS AFTERNOON AND EVENING MAY LEAD TO SNOW ACCUMULATIONS EXCEEDING 12 INCHES IN THE GARDEN CITY TO NESS CITY AREAS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ080-081-088>090-131715- /O.NEW.KDDC.SN.Y.0004.070413T1800Z-070414T1200Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 414 AM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. RAIN WILL CHANGE TO SLEET BY MIDDAY...THEN CHANGE TO ALL SNOW BY MID-AFTERNOON IN THE ASHLAND...GREENSBURG...AND PRATT AREAS THEN LATER ON IN THE AFTERNOON IN THE COLDWATER AND MEDICINE LODGE AREAS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES CAN BE EXPECTED BY EARLY SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
4 follow-up statements
000 WWUS43 KDDC 131614 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT FRI APR 13 2007 ...MAJOR SNOWSTORM AFFECTING SOUTHWEST KANSAS... .AN INTENSE SPRING STORM OVER THE DESERT SOUTHWEST WILL MOVE OUT INTO THE CENTRAL PLAINS THIS AFTERNOON. RAIN AND SNOW WILL GRADUALLY CHANGE TO ALL SNOW THIS AFTERNOON. KSZ030-031-043>045-061>063-074-075-140015- /O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 1114 AM CDT FRI APR 13 2007 /1014 AM MDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGHOUT THE DAY. A FEW LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW. WIDESPREAD STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A BAND OF VERY HEAVY SNOW THIS AFTERNOON AND EVENING MAY LEAD TO SNOW ACCUMULATIONS EXCEEDING 12 INCHES IN THE GARDEN CITY TO NESS CITY AREAS. NORTHEAST WINDS AT 15 TO 30 MPH WILL LEAD TO CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ046-064>066-076>079-084>087-140015- /O.CON.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1114 AM CDT FRI APR 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. RAIN AND SNOW WILL CHANGE TO ALL SNOW THIS AFTERNOON...BECOMING HEAVY AT TIMES. SNOW ACCUMULATIONS OF 5 TO 8 INCHES CAN BE EXPECTED. A FEW LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ080-081-088>090-140015- /O.CON.KDDC.SN.Y.0004.070413T1800Z-070414T1200Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1114 AM CDT FRI APR 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. RAIN WILL CHANGE TO SNOW THIS AFTERNOON OR THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY EARLY SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 132120 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 420 PM CDT FRI APR 13 2007 ...MAJOR SNOWSTORM AFFECTING SOUTHWEST KANSAS... .SNOW WILL CONTINUE ACROSS MUCH OF SOUTHWEST KANSAS TONIGHT. KSZ086-087-140530- /O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/ /O.EXB.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/ SEWARD-MEADE- INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER 420 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH THE EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ074-140530- /O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/ /O.EXB.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/ STANTON- INCLUDING THE CITY OF...JOHNSON CITY 420 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH THE EVENING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...BRINGING TOTAL SNOW ACCUMULATIONS TO 2 TO 5 INCHES. ROADS WILL BE SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY DISCOURAGED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ084-085-132230- /O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/ MORTON-STEVENS- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...MOSCOW 420 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE EVENING WITH UP TO 1 INCH ADDITIONAL SNOW ACCUMULATION. $$ KSZ030-031-132230- /O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 420 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE EVENING WITH UP TO 1 INCH ADDITIONAL SNOW ACCUMULATION. $$ KSZ043>046-061>066-075>079-140530- /O.EXT.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 420 PM CDT FRI APR 13 2007 /320 PM MDT FRI APR 13 2007/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ SATURDAY. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGHOUT THE EVENING. A FEW LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW. WIDESPREAD STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A FEW LOCATIONS WILL RECEIVE AS MUCH AS 12 INCHES OF SNOW. ROADS WILL BE SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY DISCOURAGED. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ080-081-088>090-140530- /O.EXT.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 420 PM CDT FRI APR 13 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. SNOW WILL ACCUMULATE TO 2 TO 4 INCHES TONIGHT. ROADS WILL BE SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY DISCOURAGED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 140500 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1200 AM CDT SAT APR 14 2007 ...WINTER STORM BEGINNING TO MOVE OUT OF SOUTHWEST KANSAS... .THE STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT BROUGHT THE HEAVY SNOW TO THE CENTRAL HIGH PLAINS WAS MOVING INTO WESTERN OKLAHOMA LATE THIS EVENING. THIS LOW WILL WEAKEN SOMEWHAT AS IT CONTINUES TO MOVE INTO THE MISSISSIPPI VALLEY DURING THE DAY SATURDAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS PARTS OF SOUTHWEST KANSAS THROUGH THE EARLY MORNING HOURS BUT SHOULD BE DIMINISHING ACROSS ALL OF THE AREA BEFORE SATURDAY MORNING. KSZ043>046-061>066-075>079-140900- /O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1200 AM CDT SAT APR 14 2007 /1100 PM MDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ SATURDAY. LIGHT SNOW WILL CONTINUE THROUGH 2 AM BUT SHOULD BE DIMINISHING THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOWFALL ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS BUT A FEW LOCATIONS COULD SEE ONE TO TWO INCHES IN AREAS OF LOCALLY MODERATE SNOW. THE ADDITIONAL SNOW WILL CAUSE SOME ICY AND SNOWPACKED SPOTS ON AREA ROADS AND HIGHWAYS...CREATING HAZARDOUS DRIVING CONDITIONS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ074-080-081-086>090-140900- /O.CON.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/ STANTON-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JOHNSON CITY...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1200 AM CDT SAT APR 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. ADDITIONAL SNOW CAN BE EXPECTED ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. THE AREA FROM ASHLAND THROUGH GREENSBURG...PRATT AND MEDICINE LODGE MAY SEE TOTAL ACCUMULATIONS OF 2 TO 4 INCHES BY THE TIME THE SNOW DIMINISHES LATER TONIGHT. AREAS TO THE WEST FROM MEADE AND LIBERAL TO JOHNSON COULD SEE UP TO AN INCH OF ADDITIONAL ACCUMULATION. ROADS MAY BE ICY AND SNOWPACKED IN SPOTS WHICH COULD CAUSE HAZARDOUS DRIVING CONDITIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GERARD
000 WWUS43 KDDC 140838 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 338 AM CDT SAT APR 14 2007 ...SNOW WAS RAPIDLY DISSIPATING EARLY THIS MORNING... .THE STORM SYSTEM RESPONSIBLE FOR PRODUCING SOME OF THE MOST PRODUCTIVE APRIL SNOWS ON RECORD WAS EXITING THE REGION...AND RADAR TRENDS WERE SHOWING SNOW WAS DIMINISHING RAPIDLY. ONLY TRACE AMOUNTS OF ADDITIONAL SNOW ARE EXPECTED THROUGH DAYBREAK. KSZ043>046-061>066-075>079-140945- /O.EXP.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 338 AM CDT SAT APR 14 2007 /238 AM MDT SAT APR 14 2007/ ...WINTER STORM WARNING WILL EXPIRE AT 4 AM CDT /3 AM MDT/ EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM CDT /3 AM MDT/ EARLY THIS MORNING. $$ KSZ074-080-081-086>090-140945- /O.EXP.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/ STANTON-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JOHNSON CITY...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 338 AM CDT SAT APR 14 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. $$ UMSCHEID
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Apr 13, 3:00 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 13, 3:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT FRI APR 13 2007 .DISCUSSION... ...HISTORIC APRIL SNOWSTORM APPROACHES... RADAR TRENDS AS OF 0730Z SHOW VASTLY INCREASING CONVECTIVE ECHOES OVER THE NORTHERN PANHANDLES...MOVING NORTHEAST INTO AN AIRMASS THIS IS JUST COLD ENOUGH FOR SNOW...PRIMARILY WEST OF A SUBLETTE- DODGE CITY-LACROSSE LINE PRIOR TO DAWN. AM USING THE +0.5C ISOTHERM OF 0.5-3KM LAYER MAX TEMPERATURE TO DELINEATE SNOW FROM ICE PELLETS. THIS LINE WILL SHIFT SLOWLY SOUTHEAST THROUGH THE MORNING THEN ACTUALLY STALL OUT AS 700-800MB WARM ADVECTION REALLY RAMPS UP. DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS...SOME AREAS ALONG THE US-56 TO US-54 CORRIDOR WILL SEE CHANGEOVER TO ICE PELLETS OR RAIN FOR A FEW HOURS BEFORE GOING BACK TO ALL SNOW BY EARLY TO MID AFTERNOON. JUST NORTH OF THIS LINE...WHERE PRECIP TYPE IS ALL HEAVY WET SNOW...ACCUMULATIONS WILL BE GREATEST WITH THIS HISTORIC STORM. I ENVISION A SWATH OF 9 TO 13+ INCHES OF SNOW ALONG A SOUTHWEST TO NORTHEAST CORRIDOR WHERE H7-6 FRONTOGENESIS FORCING BECOMES ALMOST QUASI-STATIONARY THIS AFTERNOON THROUGH EARLY THIS EVENING. UKMET AND CANADIAN MODEL QPF FIELDS CERTAINLY SUPPORT THIS. NAM MODEL TROWAL SIGNATURE IS CLASSIC...RIGHT ALONG THE ZONE OF MAXIMUM LOWER-MID TROP FRONTOGENESIS. GARDEN CITY AND/OR DODGE CITY COULD VERY WELL END UP BEING IN OR VERY NEAR THIS MAXIMUM AXIS OF ACCUMULATION. POTENTIAL INSTABILITY FIELDS LOOK EXCELLENT AS WELL FOR THUNDER SNOW AND THUNDER SLEET WITH DELTA-THETAE VALUES APPROACHING 5 DEGREES OVER THE SOUTH CENTRAL DDC CWA THIS AFTERNOON...THEN OVER THE SOUTHEASTERN CWA BY THE EARLY EVENING HOURS. WIND WILL ALSO CREATE SOME PROBLEMS AS WELL WITH SOME BLOWING AND DRIFTING...HOWEVER THE HEAVY, WET NATURE OF THE SNOW SHOULD KEEP THIS PROBLEM AT BAY...AND SURFACE WINDS WILL NOT BE TREMENDOUSLY STRONG EITHER. A 700-600MB DEFORMATION AXIS SHOULD REMAIN THROUGH THE EVENING HOURS AS THE STORM BEGINS TO EXIT THE SOUTHWEST KANSAS AREA...AND SNOWFALL RATES WILL SUBSIDE. SNOW SHOULD CLEAR THE ENTIRE AREA BY DAWN SATURDAY MORNING...WITH HIGH TEMPERATURES SATURDAY NOT EXCEEDING THE UPPER 30S/NEAR 40 OVER THE SNOWPACK AREAS. AS FAR AS WSW HEADLINES GO...THEY LOOK TO BE IN GOOD SHAPE AND WILL ADD SOUTHEASTERN CWA COUNTIES IN A SNOW ADVISORY. TO PUT THIS STORM INTO PERSPECTIVE FOR THE TIME OF YEAR... THE ONLY 10 PLUS APRIL SNOWSTORM RECORDED AT DODGE CITY SINCE ROUGHLY 1890 WAS THE GREAT SPRING BLIZZARD OF 1938 (APRIL 7-8) WHEN 14 FELL. THERE ARE NO RECORDED 4 OR GREATER SNOWSTORMS SINCE THE 1890S AFTER APRIL 10TH IN DODGE CITY. DAYS 3-7... RIDGE OF HIGH PRESSURE WILL DOMINATE THE LATTER PART OF THE WEEKEND. STORM SYSTEM THAT WILL BRING SOUTHWEST KANSAS FAIRLY SUBSTANTIAL SNOWFALL WILL BE NORTH OF GREAT LAKES BY SUNDAY WITH SECOND SYSTEM MOVING INTO SOUTHERN CA. TEMPERATURES SHOULD REMAIN ON THE COOLER SIDE GIVEN THE ANTICIPATED SNOW COVER ACROSS MUCH OF CWA SUNDAY. H85 WARM BACK INTO THE TEENS BUT WILL BEGIN TO COOL AS NEXT UPPER SYSTEM APPROACHES FA. AS SYSTEM TAKES AIM ON KANSAS MONDAY NIGHT INTO TUESDAY, DO NOT EXPECT AN ABUNDANT AMOUNT OF COLD AIR. PRECIP SHOULD REMAIN LIQUID FOR THIS EVENT. IN ADDITION, ISOLATED THUNDERSTORMS LOOK POSSIBLE AS LIS ARE BELOW 0C AND WEAK CAPE IS PRESENT. PRECIPITABLE WATER INCREASES TO NEAR THREE QUARTERS OF AN INCH OVERNIGHT MONDAY. HAVE INTRODUCED 20 POPS ACROSS CWA MONDAY NIGHT INTO TUESDAY TO ACCOUNT FOR NEXT SYSTEM. ONCE SYSTEM MOVES ACROSS FA, PRECIP SHOULD END AND LEE TROF SETS UP. NOT A LOT OF TIME FOR WARMING ACROSS FA BEFORE LOW WORKS ITS WAY EAST THURSDAY. AT THIS TIME, DO NOT PLAN ON ADDING POPS AS BULK OF MOISTURE LOOKS NORTH. NO OTHER SIGNIFICANT CHANGES PLANNED IN THE EXTENDED AT THIS TIME. && .AVIATION... WILL ISSUE DISCUSSION WITH 12Z TAFS. && .PRELIMINARY POINT TEMPS/POPS... DDC 34 29 41 30 / 90 90 20 0 GCK 33 28 41 29 / 90 90 10 0 EHA 32 28 43 32 / 90 80 10 0 LBL 34 29 44 32 / 90 90 10 0 HYS 34 28 41 29 / 90 90 20 0 P28 39 34 48 33 / 90 90 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR KSZ030-031-043>045-061>063-074-075. WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY FOR KSZ046-064>066-076>079-084>087. && FN25/30/30
Hazardous weather outlook, Apr 12, 4:54 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 454 AM CDT THU APR 12 2007 KSZ030-031-043>046-061>066-074>081-084>090-131000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 454 AM CDT THU APR 12 2007 /354 AM MDT THU APR 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR NORTHEASTERN NEW MEXICO THROUGH FAR SOUTHWEST KANSAS EARLY THIS EVENING. WHILE LOW LEVEL MOISTURE WILL BE LIMITED...THERE WILL BE SUFFICIENT ATMOSPHERIC LIFTING AT THE NOSE OF A VERY STRONG LOW LEVEL JET TO INITIATE ELEVATED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THIS THREAT WILL REMAIN MAINLY SOUTH OF THE ARKANSAS RIVER AND WEST OF A DODGE CITY TO ASHLAND LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MAJOR SPRING SNOWSTORM WILL IMPACT ALMOST THE ENTIRE SOUTHWEST KANSAS REGION FRIDAY AND FRIDAY NIGHT. WIDESPREAD SNOW ACCUMULATIONS OF 4 TO 9 INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS ALSO LIKELY NORTHWEST OF A MEADE TO LARNED LINE...ALTHOUGH IT REMAINS UNCLEAR WHERE THIS HIGHEST AXIS OF SNOW ACCUMULATION WILL SET UP. REFER TO THE WINTER WEATHER MESSAGE PRODUCT FOR MORE INFORMATION AND STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS APPROACHING SNOW STORM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE ALERT TO POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING MAINLY SOUTH OF THE ARKANSAS RIVER AND WEST OF HIGHWAY 283. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.